I am getting my first juvederm injection in my nasolabial folds in a week. I am extremely worried about the bruising, actually more than the results themselves! I have a dentist appointment a couple of days before to get some fillings; will that affect the bruising process when I get my juvederm, giving the fact that I will be put under anesthetics when I get my fillings? And what can I do to make sure the bruising is kept to a minimum?
How Will a Dental Appointment Before Juvederm Injection Affect the Bruising?
Botox Price Calculator
What would you like to change?
Enter your info to request custom estimates from three local providers.
These providers will send a more accurate price based on your needs.
Doctor Answers 7
Dental Work Before Filler
You should be fine to have dental fillings done a week before you get Juverm. Just be sure to avoid products such as ibuprofin (Motrin) and naproxyn (Aleve), which might increase your chances of bruising. Use acetaminophen (Tylenol) if you need a pain reliever. Also, be sure to use cold compresses intermittently throughout the rest of the day you get your Juvederm.
I actually tell my patients to avoid dental work for several weeks after they have fillers anywhere around the mouth. I worry that excessive retraction on the cheeks may affect the placement or longevity of the filler. This may sound overly cautious to some, but why take the risk in your investment?
Dentis before Juvederm
Your dentist appointment should be just fine before having a Juvederm injeciton. Please limit the amount of blood thinners such as aspirin and motrin after your dental appointment. It you do have pain, take Tylenol. This will cut down on the bruising after having the Juvederm injection.
Fillers and dental work
There shouldn't be any issues unless you usually get swelling in your cheeks or lips from dental work. The only other thing I'd say is that after a lot of dental work, some people take medications to help with pain. I'd avoid any Advil or Ibuprofen and stick with Tylenol. The other two can increase blood flow which could cause a bit more bruising for you during your Juvederm appointment.
You might also like...
Fillers and dental work
As long as the dental work does not cause lip or cheek swelling, you should be ok to have fillers injected.
Dental appointment before your Juvaderm
The only problem with having a dental appointment a few days before your Juvaderm appointment is that your dentist may try to administer your Juvaderm. Just kidding, sort of.
There should be no problem, but the pain and anti-inflammatory medicines that your dentist gives your for afterwards may make you slightly more bruised and swollen after your juvaderm injections. The risk of brusiing from Juvaderm is relatively small so I would not worry too much about it.
How to prevent bruising from Juvederm injections
A dental appointment a few days before your Juvederm injections should not influence the outcome or risk of bruising. Many dietary supplements, medications, vitamins, and herbs are associated with excess bruising from filler injections. Those to avoid for at least 10 days prior to injection include non-steroidal anti-inflammatory drugs (NSAIDs) such as ibuprofen (Motrin, Advil) or naproxen (Aleve), aspirin, vitamin E, omega-3 fatty acids (fish oil), licorice, garlic, ginger, ginkgo, and other herbal supplements. The degree of bruising from filler injections may also be affected by injection techniques such as fan like injections, higher injection volumes, and more rapid injection times.
Juvederm after Dental Filling work
Having dental filling work even under th use of nitrous oxide should not result in significant bruising. Unless there is direct trauma to the cheeks there should not be significant swelling which may lead to underestimating the amount of correction of the nasolabial folds required with Juvederm.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.